Alert archive / Michigan / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 22, NWS Marquette, MI

June 10, 2000Schoolcraft County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 10, 2000, 5:36 PM EDT for Schoolcraft County, Michigan. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 10, 2000, 5:36 PM EDT (21:36 UTC)
Expired
Jun 10, 2000, 6:40 PM EDT
In force
64 min
Issued by
NWS Marquette, MI
Area
Whole counties

County Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 5:45 PM EDTThunderstorm Wind 60 ESteuben, MI12 to 18 inch diameter trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2000-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2000-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
454 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WUUS53 KMQT 102136
SVRMQT
MIC153-102240-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
536 PM EDT SAT JUN 10 2000

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SCHOOLCRAFT COUNTY IN SOUTH CENTRAL UPPER MICHIGAN.

* UNTIL 640 PM EDT.

* AT 534 PM EDT... MARQUETTE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM 13 MILES SOUTH OF MUNISING OR 8 MILES WEST OF
  STEUBEN... MOVING EAST AT 40 MPH.

* SEVERE WEATHER IS EXPECTED TO REACH...
  STEUBEN                         AT 545 PM EDT..
  SENEY                           AT 620 PM EDT..
  GERMFASK                        AT 620 PM EDT..
  BLANEY PARK                     AT 620 PM EDT..

THIS STORM HAS A HISTORY OF LARGE HAIL UP TO 1 INCH IN DIAMETER. GO
INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS

ALTOE


&
 
N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:35 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 10, 3:35 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
335 PM EDT SAT JUN 10 2000

FCST CONCERN IS CONVECTION THIS EVNG AND LATER TONIGHT

H5 PATTERN FEATURES A DEAMPLIFYING TROF OVR WRN CONUS WITH RIDGE OVR
CNTRL CONUS. SHRTWV OVR ERN DAKOTAS DIGGING INTO WRN MN PER 12Z
ROABS/WV IMG. H85 FNT ARCS FM H85 LOW OVR ND/MN BORDER TO JUST NORTH
OF LK SUPERIOR SE INTO LK ONTARIO. SFC LOW IS STATIONED OVR BJI MN
GRADUALLY SLIDING E-NE. SFC WM FNT STRETCHES FM LOW OVR NRN UPR MI
DOWN INTO LK HURON. SFC DWPTS AOA 65F ARE POOLING ALONG FNTAL
BOUNDARY WITH DWPT POOL AOA 70 KNOCKING ON UPR MI/S DOOR MAKING IT
ALL THE WAY UP TO EGV WI AS OF 16Z. 88D SHOWING NARROW PERSISTANT
LINE OF CONVEX THAT DEVELOPED OVR WRN LK SUPERIOR AROUND 16Z NOW
MOVING INTO CNTRAL UPR MI ATTM. WITH FREEZING LEVEL AROUND 14K FT
AND MOIST ATMOS COLUMN THROUGH H5 PER RAOBS/WV IMG...MAIN THREAT HAS
BEEN BRIEF HVY RAINS (IWD PICKED UP .47 INCH IN HALF HOUR)

TONIGHT...WITH FRNTAL BOUNDARY TO NORTH UPR MI FINDS ITSELF IN WARM
SECTOR OF NRN PLAINS SYSTEM. HOWEVER...AS MID LEVELS ARE STILL
FAIRLY WARM (H85 TEMPS 18-20C/H7 TEMPS 9-10 PER 12Z ROABS) AND WITH
NO APPRECIABLE CAA OCCURRING ALOFT LIMITING DIFFERENTIAL TEMP
ADVECTION...EXPECT SVR THREAT TO BE LIMITED THIS AFTN. BETTER SHOT
OF SVR WX APPEARS TONIGHT AS INSTABILITY PARAMETERS (LI/S AOB
-4...SFC CAPES 2K-2.5K J/KG...TT AOA 40) AND SLTLY BETTER DYNAMICS
W/ MN SHRTWV LOBE PRESSING THROUGH (BETTER DEFINED H7 SHRTWV)
COMBINED WITH INCREASING LLJ (40KT) AND UPR MI STATIONED IN THE RRQ
OF THE H3 JET (ALBEIT WEAK) EXITING THE NRN PLAINS BY 06Z. 12Z
MESOETA DEVELOPS CONVEX OVR NCNTRL UPR MI BY 03Z AS H3 DIVERGENCE/H7
OMEGA BULLSEYE APPEAR AT THIS TIME. WITH H5 RIDGE OVRHEAD AND H7
SHRTWV TO WEST ALONG WITH H85 DWPTS RISING INTO THE UPR TEENS AND H7
RH AOA 70 PERCENT THIS APPEARS TO BE A LIKELY SCENARIO. WITH H7 RH
DECREASING RAPIDLY BTWN 06Z-12Z PER MESOETA AND FZG LEVEL FALLING
SLIGHTLY OVRNIGHT HAIL COULD BECOME A THREAT FM THE CONVECTION.

SUNDAY/MONDAY...DESPITE H8-H5 Q-VECTOR DIVERGENCE BEHIND H5 SHRTWVS
PASSING...BELIEVE AT LEAST FIRST PART OF DAY WL BE PRETTY GRUNGY.
MAIN FACTOR FOR DREARY DAY WL BE H925-H95 MOISTURE STICKING AROUND
AFTER OVRNIGHT RAIN W/ UPSLOPE COMPONENT ALONG LK SUPERIOR BRINGING
FOG BACK TO HIGHER ELEVATIONS. WITH NRLY WIND VS. EAST DON/T BELIEVE
FOG WL GET OUT OF HAND ACROSS KEWEENAW PENINSULA AS WAS THE CASE
OVRNIGHT LAST NIGHT. CLOUDS SHOULD BEGIN TO LIFT SLOWLY LATE IN THE
DAY PER 12Z MESOETA RH FIELDS/TIME SECTIONS. MONDAY HAVE ELECTED TO
REMOVE POPS FM PREV FCST AS MODELS DONT BRING DEEP MOISTURE AND
PRECIP INTO UPR MI UNTIL AFTER 00Z.

IN THE EXTENDED...ALL MEDIUM RANGE MODELS IN GOOD AGREEMENT THAT H5
TROF OVR WRN CONUS WL SLIDE EAST ACROSS COUNTRY. WITH TROF CENTERED
OVR UPR MS VALLEY BY 12Z WED PER MRF/ECMWF/UKMET/CAN/ENSEMBLES TUE
INTO WED APPEARS TO BE BEST SHOT AT WIDESPREAD RAIN AS FAIRLY STRONG
LOW IS PROGGED TO FORM IN FRNT OF TROF. AS HTS BEGIN TO BUILD SLGTLY
EXPECT PRECIP CHANCES TO DIMINISH BY LATE WEEK. HOWEVER WITH THIS
TRANSITION EXPECTED TO BE SLOW IN LIGHT OF STRNG WRN H5 RIDGE EXPECT
CLOUDS TO CONTINUE TO HANG IN. WITH H85 TEMPS IN THE LOW TEENS PER
MRF/ECMWF TEMPS GENERALLY IN THE 60S WL BE THE EXPECTATION...AT OR
SLGTLY BLO NORMAL.

.MQT...NONE.

JLA

In the hours before

Special weather statement, Jun 10, 11:50 AM EDT, 5 hours 46 minutes before
MIZ001>007-009>014-111200-

SEVERE WEATHER POTENTIAL STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1150 AM EDT SAT JUN 10 2000

...SEVERE WEATHER OUTLOOK FOR WEST AND CENTRAL UPPER MICHIGAN...

SHOWERS AND THUNDERSTORMS ARE LIKELY OVER CENTRAL AND WESTERN UPPER
MICHIGAN THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS OVER WESTERN AND CENTRAL UPPER MICHIGAN THIS
AFTERNOON AND TONIGHT.

LOW PRESSURE MOVING THROUGH THE UPPER MIDWEST WILL MOVE EAST
APPROACHING UPPER MICHIGAN THIS EVENING. AHEAD OF IT...SHOWERS AND
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THUNDERSTORMS ARE
EXPECTED AFTER 2 PM EDT IN IRONWOOD...AFTER 4 PM IN MARQUETTE AND
IRON MOUNTAIN...AND AFTER 6 PM IN MUNISING AND NEWBERRY. ANY STORMS
THAT DEVELOP THIS AFTERNOON WILL BE CAPABLE OF PRODUCING HAIL TO 1
INCH IN DIAMETER...VERY HEAVY RAIN...AND WIND GUSTS TO 60 MPH. THE
STORMS WILL MOVE NORTHEAST AT 25 MPH.

THUNDERSTORMS MAY REDEVELOP TONIGHT AFTER 8 PM EDT OVER CENTRAL AND
UPPER MICHIGAN. SOME OF THESE STORMS MAY ALSO BE SEVERE. THE MAIN
THREAT BEING HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. THE
STORMS WILL MOVE EAST AT 25 MPH.

TUNE INTO NOAA WEATHER RADIO...OR LOCAL TELEVISION OR RADIO STATIONS
FOR THE LATEST WEATHER INFORMATION.

ALTOE

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:26 PM EDTTornado WarningMQTMarquette49 min
Jun 10, 5:28 PM EDTSevere Thunderstorm WarningMQTAlger32 min
Jun 10, 7:17 PM EDTSevere Thunderstorm WarningMQTMarquette48 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.